Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Are my breasts hurting due to heavy period with clots?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Hi my period was 2 days late, have had burning feeling in my right breast and bad stomach cramps. My period arrived it was heavy for 2 days with clots. It has now stopped on day 3 my breasts are still hurting and I have stomach cramps. I have taken a digital pregnancy test and it was negative. I had an ectopic pregnancy in October 2010. Any ideas what it might be? I'm 32 and generally healthy.
Posted Tue, 17 Apr 2012 in Women's Health
Answered by Dr. Deepak Anvekar 1 hour later
Hello and thanks for your query,

From the history given, it seems that this was the first episode of delayed periods experienced by you. In case this is the fact, the symptoms experienced by you are due to change in hormonal levels which usually affect the secretory tissues of the breast resulting in enlargement and discomfort. The cramps experienced by you are uterine contractions associated during periods and are very benign.

Your symptoms due to benign changes in hormonal levels will resolve within a few days. In case the symptoms are intolerable, they can subside with intake of OTC medications (Naprosyn or ibuprofen).

Since you already have had your period as well as the pregnancy test has been negative, you need not worry about your prior history of ectopic pregnancy and possible recurrence. In cases of ectopic pregnancy, periods can be delayed for longer durations (upto 2 weeks) and not for a few days and symptoms will be very severe, causing you to seek immediate medical attention.

But in case, similar episodes of heavy periods, cramps, and breast discomfort have occurred earlier, then you might consider undergoing a physical examination by a OB-GYN doctor and then if needed tests including a ultrasound to rule out other conditions that cause such bleeding can be ordered. Such conditions include fibroids, dysfunctional uterine bleeding, etc.

I hope this helps to clear your doubts.

I shall be available for any follow up questions if you have any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor